MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181647
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Udi: (b)(4).Concomitant medical products: synchro standard 14 wire, penumbra smartcoils, medtronic axium coils, echelon 10 straight.Conclusion: the device was not available for analysis.A review of the manufacturing documentation associated with this lot (s11433) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil stretching could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural factors may have contributed to the event.The coil may have become anchored on the aneurysm resulting in stretching during movement of the attempted to remove the coil from the aneurysm.There was no evidence to suggest the event was related to a manufacturing issue; therefore, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a micrusframe coil (mfr181647/ s11433) stretched during coiling of a large anterior communicating artery av fistula.The micrusframe was deployed as an initial framing coil through the echelon 10 microcatheter; however, the physician determined that it was undersized and needed to be re-sheath the coil.When immediately withdrawing the coil via the pusher wire, the physician noticed the absence of a one to one feel of the coil pusher wire.When they checked under fluoroscopy, it was confirmed that the coils was stretching; however, the cause of the stretching could not be determined.The physician then re-advanced the coil into the fistula and proper placement was then achieved.He continued to detach the coil with no other issues.There was no patient injury, interruption of arterial blood flow or delay in the procedure.A continuous flush had been maintained through the microcatheter, and there was no resistance between the coil and microcatheter.The procedure was completed with additional coils to occlude the fistula.The device was not available for analysis.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6307173
Report Number2954740-2017-00022
Device Sequence Number694135
Product Code HCG
UDI-Device Identifier10886704078135
UDI-Public(01)10886704078135(17)190630(10)S11433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberMFR181647
Device Lot NumberS11433
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/07/2017
Patient Sequence Number1